MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX426T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site investigation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part #fx426t) was implanted during a procedure performed on (b)(6) 2019.According to the complainant, the shunt system was believed to have a blockage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: (b)(6) centimeters (cm), weight: (b)(6) kilograms (kg), gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: bloody deposits in the reservoir and in the outlet.Some deposits on the ventricular catheter, the catheter was not connected with ligature.Particles in the delivery liquid.Permeability test: the test showed that the progav 2.0 shunt system is permeable.During the test bloody liquid was flushed out.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 1.32 cmh2o.This is not within the specified tolerance of 5 cmh2o ± 3 cmh2o.An applied pressure of 5 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 5 cmh2o ± 3 cmh2o.During the test were some deposits and blood flushed out.According to our results, we can detect a presence of an accelerated outflow.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 15 cmh2o in the vertical position, a pressure of 15 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 14.05 cmh2o.This is within the specified tolerance of 15 cmh2o +4/-2 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 was not within the specified tolerance, but the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the shunt system.After dismantling of the valves, some deposits were found in progav 2.0.In the dismantled shuntassistant were no visible deposits detected.Results: based on our investigation results, we can identify a accelerated outflow in the progav 2.0 valve.A blockage of the shuntsystem could not confirm at the time of investigation.We are assuming that the bloody deposits detected within the progav 2.0 valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12341775
Report Number3004721439-2021-00228
Device Sequence Number17277017
Product Code JXG
UDI-Device Identifier04041906136963
UDI-Public4041906136963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2023
Device Model NumberFX426T
Device Catalogue NumberFX426T
Device Lot Number20039343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight60